Texas, 2009

Hail in Texas, March 30, 2009

March 30, 2009 · NWS FWD · 36 events in 7 counties and zones

Two lines of severe storms developed in north Texas this night. One line of storms developed along a dryline in the northwestern portions of north Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$95 million
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Two lines of severe storms developed in north Texas this night. One line of storms developed along a dryline in the northwestern portions of north Texas. The second line of storms developed across the central portions of north Texas along a cold front as it overtook the dryline. Hail was the only event reported this night and baseball size hail produced significant damage to a car dealership and adjacent neighborhood in north Fort Worth. Large hail continued as the storm tracked to the east into eastern Tarrant County and western Dallas County. Totaled insured losses for this event for Tarrant County were $95 million.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 30, 8:01 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 30, 8:01 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
901 PM CDT MON MAR 30 2009

.UPDATE...
PRE-FRONTAL DRYLINE STARTING TO PUSH TO A BOWIE...JACKBORO...MINERAL
WELLS LINE AND LATEST 00Z FWD SOUNDING SHOWS CAP IS GONE. ONE CELL
OVER NRN MONTAGUE COUNTY AND OTHER DEVELOPING SW OF BRIDGEPORT APPEAR
MORE DISCRETE AND WILL HAVE TO BE WATCHED CLOSELY. EXPECT COLD FRONT
TO OVERTAKE NRN PORTION OF DRYLINE NORTH OF I-20 CORRIDOR THROUGH
MIDNIGHT WITH APPROACH OF SRN PERIPHERY OF LARGE-SCALE FORCING. MAIN
THREATS ARE LARGE HAIL/DAMAGING WINDS...BUT DISCRETE CELLS EARLY ONE
WILL BE WATCHED CLOSELY FOR LOCALIZED ROTATION.

UPDATES SENT FOR THE ISSUANCE OF A SEVERE THUNDERSTORM WATCH UNTIL
2 AM CDT...MAINLY NORTHEAST OF A BOWIE...MINERAL WELLS...GLEN ROSE...
ENNIS...CANTON LINE. THIS INCLUDES THE D/FW METRO.

05/

&&

.AVIATION...
/00Z UPDATE/

VFR CONDITIONS PREVAILING ATTM ACROSS NORTH TEXAS WITH CHANGES ON
THE WAY. COLD FRONT MOVING THROUGH CENTRAL OKLAHOMA THIS EVENING
WILL MOVE THROUGH NORTH TEXAS AROUND MIDNIGHT TONIGHT. UNTIL
THEN...SOUTHERLY WINDS AROUND 15KTS WILL CONTINUE. AN AREA OF MVFR
CIGS MAY DEVELOP ALONG THE FRONT AS CONVECTION IS EXPECTED TO
CONTINUE TO DEVELOP SOUTHWARD INTO NORTH TEXAS BY 6Z. WILL TEMPO
SOME TSRA AT DFW/DAL FROM 6-8Z ALONG FRONT...ALTHOUGH BEST RAIN
CHANCES WILL BE TO THE EAST OF THE AREA. SHOULD SEE RAPID CLEARING
BEHIND FRONT WITH WINDS 34015KT DURING THE DAY TUESDAY.

91/DUNN

&&

.PREV UPDATE...
.UPDATE...
LET RED FLAG WARNING AND WIND ADVISORY EXPIRE...AS WE HEAD TOWARD
NIGHTFALL AND TRIPLE-POINT OF DRYLINE/COLD FRONT DROPS SWD TOWARD
WICHITA FALLS/BOWIE AREA THROUGH 10 PM. SQUALL-LINE HAS ALREADY
DEVELOPED ALONG COLD FRONT FROM SW/CENTRAL OK...NWD UP THROUGH
CENTRAL KS. A SEVERE THUNDERSTORM WATCH ALREADY EXISTS NORTH OF
THE RED RIVER...WITH FUTURE WATCHES INTO NORTH TX POSSIBLE JUST
BEFORE MIDNIGHT. MAIN THREAT WITH BETTER LAPSE RATES/INSTABILITY
ALOFT APPEARS TO OCCUR NORTH OF INTERSTATE 20 AND WHERE BETTER
FORCING AND WIND SHEAR ALOFT WILL EXIST...BUT WILL MONITOR CLOSELY.

MORE UPDATES LIKELY AS THE NIGHT PROGRESSES.

05/

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT MON MAR 30 2009/
WILL ALLOW THE WIND ADVISORY AND RED FLAG WARNING TO CONTINUE FOR
NOW EVEN THOUGH NUMBER OF SITES MEETING CRITERIA HAS BEEN
SCATTERED. SOME WIND GUSTS OVER 35 MPH CONTINUE TO OCCUR AS BROKEN
CLOUD DECK SHIFTS EAST.

THE DRYLINE CURRENTLY LIES ACROSS THE WESTERN THIRD OF NORTH TEXAS
AND THE COLD FRONT IS ALREADY COMING INTO THE TEXAS
PANHANDLE...MERGING WITH THE NORTHERN END OF THE DRYLINE. COLD
FRONT WILL OVERTAKE THE DRYLINE BEFORE IT MOVES INTO NORTH TEXAS
LATE TONIGHT...AROUND 10 PM. BEFORE MIDNIGHT...STORMS WILL LIKELY
DEVELOP IN A LINEAR NATURE ALONG THE COLD FRONT NORTH OF
INTERSTATE 20. AS THE NIGHT PROGRESSES AND THE FRONT CONTINUES TO
MOVE EAST...PRECIPITATION WILL CONTINUE TO DEVELOP ALONG THE
FRONT WITH THE BEST CHANCE FOR RAIN ACROSS THE EASTERN PORTIONS OF
NORTH TEXAS. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE
NORTH OF INTERSTATE 35 TONIGHT WITH HAIL AND WIND AS THE MAIN
THREATS.

AN ACTIVE PATTERN WILL PERSIST FOR THE WEEK WITH SEVERAL SYSTEMS
AFFECTING THE REGION. SURFACE HIGH BEHIND TONIGHT/S COLD FRONT
WILL SLIDE OVER THE REGION TOMORROW AND BREEZY SOUTH WINDS WILL
RETURN ON WEDNESDAY AS THE NEXT SYSTEM DEVELOPS IN THE TEXAS
PANHANDLE. MODELS INDICATE THAT THE SHORTWAVE ASSOCIATED WITH THIS
SYSTEM WILL MOVE ALONG THE RED RIVER OR POSSIBLY OVER NORTH TEXAS
ON THURSDAY. DISCREPANCIES ALSO EXIST IN THE LOCATION OF THE
SURFACE LOW WITH THE MAJORITY OF THE MODELS MOVING THE SURFACE
LOW ALONG THE RED RIVER. DISCREPANCIES IN THE TRACKS OF THE
SURFACE AND UPPER LEVEL LOW RESULT IN DISCREPANCIES WITH REGARD
TO PRECIPITATION WITH THIS SYSTEM. THEREFORE...WILL CONTINUE WITH
20-30 POPS WEDNESDAY NIGHT AND THURSDAY WITH THE HIGHEST POPS
ALONG THE RED RIVER. THE CHANCE FOR SEVERE WEATHER ON WEDNESDAY
AND WEDNESDAY NIGHT LOOKS MINIMAL AS THE ATMOSPHERE MAY NOT HAVE
TIME TO RECOVER AFTER TONIGHT/S SYSTEM. IN PARTICULAR...MOISTURE
RETURN LOOKS MEAGER DUE THE GULF OF MEXICO REMAINING CUT OFF UNTIL
WEDNESDAY AFTERNOON. NEXT COLD FRONT ARRIVES ON THURSDAY WITH
VERY STRONG WEST AND NORTHWEST WINDS BEHIND IT.

ONE LAST SYSTEM WILL MOVE THROUGH NORTH TEXAS ON SATURDAY WITH THE
UPPER LEVEL AND SURFACE LOW MOVING NORTH OF NORTH TEXAS. CONTINUE TO
KEEP A SLIGHT CHANCE FOR RAIN WITH THIS WEEKEND/S SYSTEM.
TEMPERATURES BEHIND SATURDAY/S FRONT WILL NOT BE AS COOL AS
TEMPERATURES ON THURSDAY. TEMPERATURES OVERALL THIS WEEK WILL
SEESAW UP AND DOWN BETWEEN EACH FRONTAL SYSTEM.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  49  70  44  79  54 /  50   0   0   5  20
WACO, TX              51  72  48  80  58 /  30  10   0   5  20
PARIS, TX             47  65  40  73  52 /  70  10   0   5  20
DENTON, TX            45  69  43  82  53 /  50   0   0   5  20
MCKINNEY, TX          49  66  40  75  54 /  50   5   0   5  20
DALLAS, TX            49  69  46  78  54 /  50   5   0   5  20
TERRELL, TX           51  66  43  78  56 /  60  10   0   5  20
CORSICANA, TX         53  69  42  79  55 /  50  20   0   5  20
TEMPLE, TX            49  73  49  82  58 /  30  20   0   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/05
Hazardous weather outlook, Mar 30, 6:12 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT MON MAR 30 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
712 PM CDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND LOCALIZED DAMAGING
WINDS TO 60 MPH WILL BE POSSIBLE NORTH OF INTERSTATE 20 TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING
INTO THE RED RIVER LATE THIS EVENING. STORMS WILL FORM A SQUALL
LINE DOWN THE FRONTAL BOUNDARY OVERNIGHT...WITH BEST CHANCES ALONG
AND EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES WILL CONTINUE SOUTHEAST OF A LINE FROM TEMPLE
TO SULPHUR SPRINGS THROUGH NOON TUESDAY. ISOLATED SEVERE STORMS MAY
OCCUR.

A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...
AND AGAIN ON SATURDAY WITH A FEW SEVERE STORMS ARE POSSIBLE WITH EACH
EVENT. VERY STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED ON THURSDAY
BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED NORTH OF INTERSTATE 20 LATER TONIGHT.

05/

In the hours before

Special weather statement, Mar 30, 7:38 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT MON MAR 30 2009

TXZ091-310215-
MONTAGUE TX-
838 PM CDT MON MAR 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MONTAGUE COUNTY

AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF NOCONA...MOVING SOUTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELCHERVILLE AND NOCONA.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3399 9761 3397 9759 3390 9757 3368 9779
      3382 9799 3390 9799 3390 9797 3386 9786
      3389 9780 3399 9769
TIME...MOT...LOC 0137Z 298DEG 19KT 3392 9804

25
Special weather statement, Mar 30, 8:02 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT MON MAR 30 2009

TXZ101-102-310220-
JACK TX-WISE TX-
902 PM CDT MON MAR 30 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY
  WESTERN WISE COUNTY

AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF JACKSBORO...MOVING EAST AT
30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAKE BRIDGEPORT...CHICO...
AND BOONSVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM.

LAT...LON 3337 9775 3303 9772 3301 9823 3328 9811
TIME...MOT...LOC 0201Z 261DEG 26KT 3318 9804

25

The radar

The Altus AFB radar (KFDR), 134 km away, was scanning. The volume nearest the first event began at 02:15 UTC.

Open the radar archive at this moment

Event by event

36 hail. Local standard time, as filed.

Hail, Montague

When
March 30, 8:15 PM CST
Where
Montague County, Spanish Ft
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.930, -97.620

Nickel size hail was reported near Spanish Fort by the Volunteer Fire Department.

Hail, Wise

When
March 30, 8:30 PM CST
Where
Wise County, 2.07 mi S of Boonsville
Measured
1.75 in hail
Property damage
$2,000
Reported by
Public
Coordinates
33.040, -97.870

Golfball size hail was reported 9 miles south of Runaway Bay.

Hail, Wise

When
March 30, 8:40 PM CST
Where
Wise County, 4.85 mi SSE of Boonsville
Measured
1.75 in hail
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
33.004, -97.841

Golfball size hail was reported on HWY 199 between Salt Creek Road and FM 920.

Hail, Wise

When
March 30, 8:43 PM CST
Where
Wise County, 2.82 mi WNW of Briar
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.010, -97.697

Quarter size hail was reported 3 miles north-northwest of Springtown in southern Wise County.

Hail, Wise

When
March 30, 8:45 PM CST
Where
Wise County, 0.45 mi ENE of Keeter
Measured
1 in hail
Property damage
$1,000
Reported by
Newspaper
Coordinates
33.033, -97.613

One inch size hail covered the ground at a home along Keeter Road west of Boyd.

Hail, Wise

When
March 30, 8:46 PM CST
Where
Wise County, 2.44 mi W of Briar
Measured
2.25 in hail
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
32.996, -97.692

Hail measuring 2.25 in diameter was reported 2 miles north-northwest of Springtown in southern Wise County.

Hail, Parker

When
March 30, 8:50 PM CST
Where
Parker County, Springtown
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
32.970, -97.680

Half Dollar size hail fell in Springtown.

Hail, Parker

When
March 30, 8:55 PM CST
Where
Parker County, Springtown
Measured
2.75 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.970, -97.680

Golfball to Baseball size hail was reported near Springtown.

Hail, Tarrant

When
March 30, 9:15 PM CST
Where
Tarrant County, 1.75 mi NW of Haslet
Measured
1 in hail
Property damage
$10,000
Reported by
NWS Employee
Coordinates
32.987, -97.373

Quarter size hail was reported just west of Haslet.

Hail, Tarrant

When
March 30, 9:18 PM CST
Where
Tarrant County, 0.9 mi SE of Avondale
Measured
1 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
32.960, -97.410

Quarter size hail was reported 4 miles west of Haslet.

Hail, Denton

When
March 30, 9:18 PM CST
Where
Denton County, 5.29 mi SW of Justin
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.037, -97.375

Quarter to Golfball size hail was reported 6 miles west of the Texas Motor Speedway.

Hail, Denton

When
March 30, 9:20 PM CST
Where
Denton County, 3.84 mi S of Justin
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.025, -97.311

Golfball size hail was reported at FM 157 and Highway 114 at Northwest High School.

Hail, Tarrant

When
March 30, 9:21 PM CST
Where
Tarrant County, 0.91 mi W of Haslet
Measured
1.75 in hail
Property damage
$250,000
Reported by
Amateur Radio
Coordinates
32.970, -97.366

Golfball size hail was reported 1 mile west of Haslet.

Hail, Cooke

When
March 30, 9:25 PM CST
Where
Cooke County, 2 mi W of Mossville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.770, -97.255

Penny size hail was reported near Moss Lake.

Hail, Tarrant

When
March 30, 9:25 PM CST
Where
Tarrant County, 3.11 mi NW of Keller Alta Vista Ar
Measured
1 in hail
Property damage
$650,000
Reported by
NWS Employee
Coordinates
32.934, -97.316

Quarter size hail was reported at the intersection of I-35 and Golden Triangle.

Hail, Tarrant

When
March 30, 9:25 PM CST
Where
Tarrant County, 3.02 mi NW of Keller Alta Vista Ar
Measured
2.75 in hail
Property damage
$1.0 million
Reported by
Newspaper
Coordinates
32.933, -97.314

Ping Pong to Baseball size hail damaged about 400 vehicles at a car dealership located at I-35W and Golden Triangle. Numerous cars sustained broken windshields and dents.

Hail, Tarrant

When
March 30, 9:26 PM CST
Where
Tarrant County, 1.23 mi ENE of Keller
Measured
1.5 in hail
Property damage
$1.0 million
Reported by
Public
Coordinates
32.934, -97.230

Ping Pong ball size hail covered the ground in Keller.

Hail, Tarrant

When
March 30, 9:26 PM CST
Where
Tarrant County, 2.13 mi NNW of Keller Alta Vista Ar
Measured
2.5 in hail
Property damage
$5.0 million
Reported by
Trained Spotter
Coordinates
32.928, -97.295

Tennis ball size hail was reported near the Crawford Farms Subdivision on the west side of Keller.

Hail, Tarrant

When
March 30, 9:30 PM CST
Where
Tarrant County, 1.41 mi SSE of Keller Alta Vista Ar
Measured
1.25 in hail
Property damage
$1.0 million
Reported by
NWS Employee
Coordinates
32.882, -97.270

Half Dollar size hail was reported in north Fort Worth near the intersection of Basswood and Denton Highway.

Hail, Tarrant

When
March 30, 9:30 PM CST
Where
Tarrant County, 0.98 mi E of Keller Alta Vista Ar
Measured
1.75 in hail
Property damage
$2.0 million
Reported by
CoCoRaHS
Coordinates
32.898, -97.263

Golfball size hail dented cars.

Hail, Tarrant

When
March 30, 9:30 PM CST
Where
Tarrant County, 3.75 mi E of Haslet
Measured
1.75 in hail
Property damage
$1.0 million
Reported by
NWS Employee
Coordinates
32.976, -97.286

Golfball hail was reported 2 miles east of Alliance Airport.

Hail, Tarrant

When
March 30, 9:31 PM CST
Where
Tarrant County, 2.84 mi NW of Keller
Measured
2.75 in hail
Property damage
$25 million
Reported by
NWS Employee
Coordinates
32.956, -97.288

Baseball size hail was reported in a subdivison in west Keller. Numerous homes were damaged.

Hail, Tarrant

When
March 30, 9:32 PM CST
Where
Tarrant County, 4.97 mi NNE of Keller
Measured
1.75 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
33.000, -97.230

Nickel hail increased to golfball size hail in Roanoke.

Hail, Tarrant

When
March 30, 9:33 PM CST
Where
Tarrant County, 2.71 mi NW of Keller Alta Vista Ar
Measured
1.75 in hail
Property damage
$5.0 million
Reported by
NWS Employee
Coordinates
32.930, -97.310

Golfball size hail was reported 5 miles west of Keller.

Hail, Tarrant

When
March 30, 9:33 PM CST
Where
Tarrant County, 1.16 mi E of Keller
Measured
1.75 in hail
Property damage
$3.0 million
Reported by
Trained Spotter
Coordinates
32.930, -97.230

Ping pong to golfball size hail was reported in Keller.

Hail, Tarrant

When
March 30, 9:36 PM CST
Where
Tarrant County, 1.95 mi SSW of Keller Goode Arpt
Measured
2 in hail
Property damage
$5.0 million
Reported by
NWS Employee
Coordinates
32.904, -97.194

Hail up to 2 inches in diameter was reported at the intersection of Davis Blvd and North Tarrant Parkway in North Richland Hills.

Hail, Denton

When
March 30, 9:36 PM CST
Where
Denton County, Roanoke
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.020, -97.180

Quarter size hail was reported in Roanoke at the intersection of HWYs 114 and 337.

Hail, Tarrant

When
March 30, 9:40 PM CST
Where
Tarrant County, 0.36 mi NNW of Grapevine
Measured
1 in hail
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
32.935, -97.083

Quarter size hail was reported in Grapevine.

Hail, Tarrant

When
March 30, 9:42 PM CST
Where
Tarrant County, 1.8 mi SW of Southlake
Measured
1.75 in hail
Property damage
$5.0 million
Reported by
Broadcast Media
Coordinates
32.950, -97.150

Golfball size hail was reported in Southlake.

Hail, Tarrant

When
March 30, 9:43 PM CST
Where
Tarrant County, 2.66 mi SSE of Westover Hills
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.734, -97.413

Quarter size hail was reported at the intersection of I-30 and Bryant Irvin in southwest Ft. Worth.

Hail, Tarrant

When
March 30, 9:44 PM CST
Where
Tarrant County, 0.58 mi E of Grapevine
Measured
1.75 in hail
Property damage
$5.0 million
Reported by
Storm Chaser
Coordinates
32.930, -97.070

Golfball size hail was reported in Grapevine.

Hail, Tarrant

When
March 30, 9:45 PM CST
Where
Tarrant County, 1.8 mi SW of Southlake
Measured
2.75 in hail
Property damage
$35 million
Reported by
Amateur Radio
Coordinates
32.950, -97.150

Golfball to baseball size hail fell in the city of Southlake.

Hail, Dallas

When
March 30, 9:55 PM CST
Where
Dallas County, 1.87 mi ENE of Coppell
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.960, -96.990

Penny size hail fell in Coppell.

Hail, Tarrant

When
March 30, 9:55 PM CST
Where
Tarrant County, 0.69 mi N of Colleyville
Measured
1 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
32.890, -97.150

Quarter size hail fell in Colleyville.

Hail, Dallas

When
March 30, 10:03 PM CST
Where
Dallas County, 3.32 mi NW of Gribble
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.915, -96.959

Nickel size hail was reported at MacArthur Blvd and Interstate 635 in Irving.

Hail, Dallas

When
March 30, 10:13 PM CST
Where
Dallas County, 1.16 mi WNW of Addison
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.955, -96.839

Dime to Penny size hail was reported at Belt Line Road and Midway Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157847, 157842, 157843, 157844, 158415, 157845, 157846, 157848, 158077, 158073, 158074, 158075, 158076, 158078, 158145, 158356, 158143, 158144, 158146, 158147, 158148, 158154, 158150, 158151, 158152, 158153, 158161, 158158, 158156, 158157, 158160, 158159, 157849, 157850, 157851, 157852.